Alert archive / New Jersey / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

June 24, 2018Middlesex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 24, 2018, 8:47 PM EDT for Middlesex County, New Jersey. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 8:47 PM EDT (00:47 UTC)
Expired
Jun 24, 2018, 9:15 PM EDT
In force
28 min
Issued by
NWS Philadelphia/Mount Holly

County Middlesex County, NJ

The radar

The Philadelphia radar (KDIX), 63 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS81 KPHI 250047
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
847 PM EDT SUN JUN 24 2018

NJZ010-012-013-250115-
Western Monmouth-Somerset-Middlesex-
847 PM EDT SUN JUN 24 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...
MIDDLESEX AND NORTH CENTRAL MONMOUTH COUNTIES...

At 847 PM EDT, a strong thunderstorm was located over Somerset, or
near New Brunswick, moving east at 25 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, Old Bridge, East
Brunswick, South Brunswick, Sayreville, North Brunswick, Carteret,
Middlesex, Bound Brook, Manville, Matawan, Millstone, Colonia,
Brownville, Dayton, North Brunswick Township and Kendall Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4041 7409 4036 7456 4055 7462 4060 7443
      4061 7431 4059 7428 4060 7421 4056 7421
      4055 7425 4050 7426 4050 7428 4047 7427
      4044 7420 4046 7418 4044 7410
TIME...MOT...LOC 0047Z 257DEG 23KT 4048 7451 

$$

MPS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 24, 5:19 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 24, 5:19 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
519 PM EDT Sun Jun 24 2018

.SYNOPSIS...
A cold front will move through the area tonight. High pressure
builds in from Canada on Monday and then shifts offshore late
Tuesday into Wednesday. A warm front is forecast to move in
from the southwest Wednesday night before a cold front arrives
Thursday afternoon and night. Expansive high pressure builds across
the eastern U.S. next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
An upper-level trough will continue to amplify across the Northeast
and northern Mid-Atlantic regions through this evening. An upper air
analysis, as of 20z, placed a short wave over central Pennsylvania
which is very near the base of the incoming upper-level trough. A
mesoscale analysis indicates MLCAPE is around 1000 J/KG across the
area, and there is 30-45 knots of westerly effective bulk shear.
Given the shear profiles, convection is tending to organize into
small clusters or broken lines to our west and southwest. Our main
convective chance looks to stem from the ongoing thunderstorms now
moving out of central Pennsylvania. Ahead of this convection, there
is 500-900 J/KG of DCAPE which indicates downdraft strength. As a
result, more organized and stronger convection will be capable of
producing locally strong wind gusts. An isolated severe thunderstorm
is possible with a damaging wind gust the main threat. Otherwise,
stronger convection across northeast Virginia so far looks to mostly
pass just south of our Maryland and Delaware zones.

Meanwhile, a defined sea breeze front is located across far eastern
New Jersey where the surface winds are backed to more southerly. The
hourly temperature, dew point and PoP grids were adjusted some based
on the latest observations and trends.

Otherwise, a short wave is forecast to be off the coast by 09z. In
addition, a cold front will track across the forecast area this
evening. The combination will lead to some showers and thunderstorms
through about 06z. Highest PoPs continue across the Lehigh Valley
and Pocono regions. Elsewhere PoPs are tied to more scattered
activity. Southwest winds, locally gusty at times, this evening will
veer to the northwest and diminish some overnight behind the cold
front.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Plenty of sunshine is expected Monday. There really isn't much cool
air behind the front for us. Generally speaking, we will be below
today's high temps, but only by about 5 degrees. Dewpoints will be
lower by about 10 degrees, so that will be more noticeable. Should
be a NW breeze in the morning, but the gradient is forecast to relax
in the afternoon.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Monday night through Tuesday night...High pressure builds
southeastward from Canada Monday night and eventually moves offshore
by Tuesday night. This surface high and upper ridging will keep us
dry. An onshore component to the flow will modify this Canadian
airmass a bit, resulting in temperatures that are a few degrees
below normal for late June.

Wednesday through Thursday night...Low pressure is forecast to move
through the Great Lakes region Wednesday and then pass to our north
across the Saint Lawrence Valley on Thursday. A cold front
associated with this system will approach from the Ohio
Valley/central Appalachians late Wednesday night before moving
through the forecast area sometime on Thursday (most likely
afternoon or evening). With a very dry airmass initially in place
and lift still upstream of our area on Wednesday, there is hope that
most of the day will remain dry. Upstream convection focused along a
warm front/pre-frontal trough during peak heating Wednesday
afternoon should eventually move into the forecast area at night.
Chances for showers and storms will extend into Thursday with the
arrival of the cold front.

Friday through Sunday...A strong upper ridge and surface high
initially centered over the northern Gulf Coast/Mid South
regions is forecast to expand northeastward and amplify over the
eastern CONUS. The heat looks to build into the area through
the weekend and may even persist beyond the long-term period
heading into the 4th of July holiday week. The magnitude of this
upcoming heatwave is still uncertain and will depend on how
strength and position of the high as we our forecast area may
reside near the eastern periphery of the core of the excessive
heat. Due to some uncertainty in the details, stayed close to
Superblend for temperatures, resulting in highs in the mid 90s
next weekend. Given a weak enough background gradient flow and
SSTs 25 degrees cooler than inland highs, a sea-breeze front
should provide some relief from the heat near the coast each
afternoon. A prominent subsidence inversion should cap any
convective activity at least for Friday and Saturday. Some of
the models show the cap being broken on Sunday owing to the
arrival of a weak shortwave disturbance and dewpoints rising
into the 70s.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Through tonight...VFR. However, temporary IFR/MVFR conditions
in any heavier shower or thunderstorm through this evening. A
TEMPO group highlights the thunder timing, and this will be
adjusted through early this evening based on trends. Southwest
winds 10-15 knots, becoming northwest 5-10 knots later this
evening.

Monday...VFR. Northwest winds 8-15 knots.

Outlook...
Monday night and Tuesday...VFR with light winds. Forecast
confidence:  High.

Wednesday...Predominately VFR with showers and thunderstorms most
likely staying to the west of the terminals during the day. S winds
increases to around 10 kt with gusts up to 20 kt. Forecast
confidence:  Moderate.

Wednesday night through Thursday night...Sub-VFR possible with
showers and thunderstorms likely moving in. Conditions will improve
sometime late Thursday afternoon or Thursday night in wake of a cold
fropa. S winds 1o to 15 kt Wednesday night become SW during the day
Thursday, then NW Thursday night behind the cold front. Gusts around
20 kt are possible. Forecast confidence:  Low.

Friday...VFR. NW winds 5-10 kt. Forecast confidence: High.

&&

.MARINE...
Tonight...Southwest winds around 10 kts gradually becoming northwest
10-15 kts with gusts around 20 kts after midnight. Seas 2-4 ft. Sub-
SCA conditions.

Monday...Northwest winds 10-15 kts with gusts up to 20 kts in the
morning, diminishing to around 10 kts in the afternoon. Sub-SCA
conditions.

Outlook...
Monday night...Strong pressure rises will be accompanied by a
NEly wind surge down the coast that could peak above 20 kt and
possible near the 25 kt SCA threshold.

Tuesday and Tuesday night...Winds and seas below SCA criteria.

Wednesday and Thursday...S winds will strengthen to 15-20 kt. Deeper
mixing on land would favor higher gusts to 25 kt or higher in
nearshore areas. However, seas may build to 5 ft farther offshore.
Either way, a SCA will likely be required.

Thursday night and Friday...Winds and seas below SCA criteria.

Rip Currents...
Through this evening...South-southwest winds 10-15 mph, wave
heights 2-4 feet, and a dominant southeasterly swell period 6-7
seconds yields a low risk for the development of dangerous rip
currents for the DE and NJ beaches.

Monday...The outlook is for a low risk for the development of
dangerous rip currents.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Klein
Near Term...Gorse/Kruzdlo
Short Term...Kruzdlo
Long Term...Klein
Aviation...Gorse/Klein
Marine...Klein/Kruzdlo
Hazardous weather outlook, Jun 24, 3:53 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
353 PM EDT Sun Jun 24 2018

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-252000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
353 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hot conditions looks to return to the region Friday into next
weekend. Heat indices around 100 degrees are possible for the
weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-252000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
353 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-252000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
353 PM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Jun 24, 7:42 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
742 PM EDT SUN JUN 24 2018

NJZ012-013-250015-
Western Monmouth-Middlesex-
742 PM EDT SUN JUN 24 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MIDDLESEX
AND CENTRAL MONMOUTH COUNTIES...

At 742 PM EDT, a cluster of strong thunderstorms was over Manalapan,
or 13 miles south of New Brunswick, moving east at 25 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Old Bridge, Marlboro, Manalapan, Matawan, Jamesburg, Roosevelt,
Adelphia, Yorketown, East Freehold, Whittingham, Robertsville,
Morganville, West Freehold, Clearbrook Park, Brownville, Twin Rivers,
Freehold, Englishtown, Concordia and Strathmore.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4022 7447 4033 7450 4042 7422 4021 7417
TIME...MOT...LOC 2342Z 266DEG 21KT 4029 7440

MPS
Special weather statement, Jun 24, 7:56 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
756 PM EDT SUN JUN 24 2018

NJZ018-019-250030-
Northwestern Burlington-Camden-
756 PM EDT SUN JUN 24 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN
AND NORTHWESTERN BURLINGTON COUNTIES...

At 756 PM EDT, a cluster of strong thunderstorms was over Tacony, or
near Philadelphia, moving east at 35 mph.

Winds up to 50 mph and pea size hail are possible with this storm.

Locations impacted include...
Camden, Gloucester City, Cherry Hill, Evesham, Mount Laurel,
Willingboro, Lumberton, Burlington, Bristol, Mount Holly, Riverside,
Palmyra, Beverly, Audubon Park, Ramblewood, Barclay-Kingston, Cherry
Hill Mall, Golden Triangle, Marlton and Jacksonville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4009 7471 3983 7486 3991 7513 3996 7513
      3998 7508 4002 7504 4002 7501 4007 7494
      4008 7487 4011 7483
TIME...MOT...LOC 2356Z 286DEG 29KT 4004 7505

MPS
Special weather statement, Jun 24, 8:05 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
805 PM EDT SUN JUN 24 2018

DEZ001-002-MDZ012-015-020-250030-
Kent-New Castle-Queen Anne's-Kent-Caroline-
805 PM EDT SUN JUN 24 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN
CAROLINE AND KENT COUNTIES...

At 804 PM EDT, a cluster of strong thunderstorms was over
Chestertown, or 11 miles north of Centerville, moving east at 35 mph.

Winds up to 50 mph are possible with this storm.

Locations impacted include...
Centerville, Chestertown, Centreville, Church Hill, Millington,
Sudlersville, Goldsboro, Hartly, Old Town, Morgnec, Delaney Corner,
Crumpton, Sandtown, Langford, Starkey Corner, Massey, Carville,
Kennedyville, Hope and Galena.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3905 7617 3936 7612 3934 7569 3899 7570
TIME...MOT...LOC 0004Z 277DEG 30KT 3920 7605

MPS
Special weather statement, Jun 24, 8:06 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
806 PM EDT SUN JUN 24 2018

NJZ008>010-250045-
Morris-Hunterdon-Somerset-
806 PM EDT SUN JUN 24 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORRIS...
NORTHEASTERN HUNTERDON AND NORTHWESTERN SOMERSET COUNTIES...

At 806 PM EDT, a cluster of strong thunderstorms was over Annandale,
or 15 miles northwest of Somerville, moving east at 20 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Somerville, Bridgewater, Bound Brook, Manville, Mendham, High Bridge,
Clinton, Peapack And Gladstone, Glen Gardner, Chester, Hampton,
Lebanon, Califon, Far Hills, Annandale, Martinsville, White House
Station, Basking Ridge, Long Valley and Bernardsville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4056 7495 4071 7498 4075 7493 4080 7455
      4053 7453
TIME...MOT...LOC 0006Z 265DEG 19KT 4066 7488

MPS
Special weather statement, Jun 24, 8:22 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
822 PM EDT SUN JUN 24 2018

DEZ002-MDZ012-015-019-020-250045-
Kent-Queen Anne's-Talbot-Kent-Caroline-
822 PM EDT SUN JUN 24 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT...
NORTHEASTERN TALBOT...CENTRAL QUEEN ANNE'S...CAROLINE AND
NORTHEASTERN KENT COUNTIES...

At 821 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Crumpton to near Sudlersville to
Starr to Grasonville. Movement was southeast at 40 mph.

Winds up to 40 mph and pea size hail are possible with these storms.

Locations impacted include...
Easton, Denton, Harrington, Greensboro, Oakland, Ridgely, Preston,
Millington, Sudlersville, Goldsboro, Queen Anne, Hartly, Grasonville,
Starr, Copperville, Jumptown, Hazlettville, Sandtown, Tanyard and
Harmony.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3894 7633 3903 7604 3917 7590 3934 7594
      3908 7559 3893 7556 3883 7567 3883 7572
      3879 7572 3869 7599 3884 7620 3890 7620
      3891 7625 3891 7621 3895 7621 3894 7626
      3892 7626 3894 7627 3892 7630
TIME...MOT...LOC 0021Z 312DEG 36KT 3923 7588 3914 7585 3900 7600 3894
7620

MPS
Special weather statement, Jun 24, 8:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
847 PM EDT SUN JUN 24 2018

NJZ010-012-013-250115-
Western Monmouth-Somerset-Middlesex-
847 PM EDT SUN JUN 24 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...
MIDDLESEX AND NORTH CENTRAL MONMOUTH COUNTIES...

At 847 PM EDT, a strong thunderstorm was located over Somerset, or
near New Brunswick, moving east at 25 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, Old Bridge, East
Brunswick, South Brunswick, Sayreville, North Brunswick, Carteret,
Middlesex, Bound Brook, Manville, Matawan, Millstone, Colonia,
Brownville, Dayton, North Brunswick Township and Kendall Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4041 7409 4036 7456 4055 7462 4060 7443
      4061 7431 4059 7428 4060 7421 4056 7421
      4055 7425 4050 7426 4050 7428 4047 7427
      4044 7420 4046 7418 4044 7410
TIME...MOT...LOC 0047Z 257DEG 23KT 4048 7451

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:06 PM EDTSpecial Weather StatementPHIHunterdon, Somerset39 min
Jun 24, 8:30 PM EDTSevere Thunderstorm WarningPHIKent, Sussex45 min
Jun 24, 8:05 PM EDTSpecial Weather StatementPHIKent, Queen Anne's25 min
Jun 24, 8:22 PM EDTSpecial Weather StatementPHICaroline23 min

Nearby

Special Weather Statements in New Jersey, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.